Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 366, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2009, 3:32 PM CDT for Humphreys County, Sharkey County, Washington County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 3:32 PM CDT (20:32 UTC)
- Expired
- May 26, 2009, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Humphreys County, MS, Sharkey County, MS, Washington County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262032 SVRJAN MSC053-125-151-262115- /O.NEW.KJAN.SV.W.0366.090526T2032Z-090526T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT TUE MAY 26 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI... SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI... * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELTA CITY MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MURPHY BY 340 PM CDT... MIDNIGHT BY 405 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3318 9046 3295 9045 3296 9085 3314 9086 TIME...MOT...LOC 2032Z 267DEG 16KT 3305 9074 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 262055 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT TUE MAY 26 2009 MSC125-151-262105- /O.CAN.KJAN.SV.W.0366.000000T0000Z-090526T2115Z/ WASHINGTON MS-SHARKEY MS- 355 PM CDT TUE MAY 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED MOVED OUT OF THE AREA. LAT...LON 3318 9046 3295 9045 3296 9064 3315 9066 TIME...MOT...LOC 2055Z 267DEG 16KT 3305 9062 $$ MSC053-262115- /O.CON.KJAN.SV.W.0366.000000T0000Z-090526T2115Z/ HUMPHREYS MS- 355 PM CDT TUE MAY 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL HUMPHREYS COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDNIGHT MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOUISE BY 400 PM CDT... MIDNIGHT BY 405 PM CDT... SILVER CITY BY 415 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3318 9046 3295 9045 3296 9064 3315 9066 TIME...MOT...LOC 2055Z 267DEG 16KT 3305 9062 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:16 PM CDT, 16 minutes earlier.
Area forecast discussion, May 26, 3:16 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAY 26 2009 .DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) BROAD UPPER TROUGH REMAINS POSITIONED ACROSS THE LOWER MS VALLEY WITH AT LEAST TWO MORE DISTINCT DISTURBANCES POISED TO CROSS OUR CWFA FOLLOWED BY A COLD FRONT. A DEPARTING MID LEVEL VORT CENTER OVER THE TN VALLEY PULLING AWAY TO THE NE BUT STILL PRODUCING SCATTERED SHRA/TSRA ACROSS THE ERN QUARTER OF MS. MEANWHILE THE FIRST OF THE NEXT TWO VORT TROUGHS CROSSING THE SABINE RIVER VALLEY AND HELPING TO SET OFF MORE SCATTERED TSRA ALONG AND W OF THE MS RIVER WHERE DIURNAL HEATING HAS BEEN AT A MAXIMUM WITH TEMPS APPROACHING 88F AND DEWPOINTS NEAR 70F. THIS WEDGE OF THE MOST UNSTABLE AIR SHOULD MOVE EWD INTO WRN MS THIS EVENING AND ALLOW ADDITIONAL TSRA TO FIRE OFF BEFORE SUNSET. 850MB THETA E OF 335K AND MLCAPES OF 1500-2000J/KG WILL HELP FUEL THE STORMS EVEN THOUGH MID LEVEL LAPSE RATES 5.5-6C. AS A RESULT...A FEW OF THESE STORMS WILL BE STRONG WITH WIND GUSTS 40-45MPH AND LOCALIZED DOWNPOURS OF 1 INCH IN LESS THAN ONE HOUR. LATER TONIGHT...ISOLATED MOSTLY -SHRA SHOULD OCCUR MAINLY OVER SRN THIRD OF CWFA. FOR WEDNESDAY...A LITTLE STRONGER HEATING WILL HELP IN FIRING OFF ANOTHER DIURNAL ROUND OF MAINLY AFTERNOON TSRA AS A DEEPER LAYER OF SWLY FLOW IN THE LOW AND MID LEVELS SHOULD PRODUCE FASTER STORM MOTIONS. AIRMASS OF 850MB THETA E CLOSER TO 340K AND MLCAPES OF 2000J/KG WILL HELP FUEL THE STORMS WHICH SHOULD BE A LITTLE MORE ROBUST THAN TODAY...ESPECIALLY IN THE NWRN PORTIONS OF THE CWFA. REFER TO SPC DAY 2 CONVECTIVE OUTLOOK. THESE STORMS COULD PERSIST LONGER INTO WEDNESDAY EVENING AS THE SECOND IN OUR MID LEVEL DISTURBANCES MOVES THROUGH THE AREA. THE FINAL ORGANIZER FOR TSRA DEVELOPMENT WILL COME ON THURSDAY WITH A COLD FRONT DROPPING THROUGH THE NWRN CWFA BEFORE MIDDAY AND THEN THE SERN QUARTER OF MS BY AFTERNOON. THE FASTER TIMING OF THIS FRONT COMPARED TO PREVIOUS FORECAST CYCLE WILL GREATLY DETERMINE STORM INTENSITY ON THURSDAY WHICH COULD BE MARGINALLY SEVERE IF THE FRONT IS MATCHES UP WITH PEAK AFTERNOON HEATING. MID LEVEL FLOW OF 30-40KTS WILL ALSO PLAY A ROLE IN GIVING THE STORMS A BOOST ON THURSDAY. DRIER AIR WILL BE DROPPING IN BEHIND THE FRONT OVER OUR NWRN CWFA EARLY THURSDAY EVENING AND THE FOLLOWING DAYS SHOULD BE GENERALLY DRY STARTING WITH FRIDAY. OVERALL MAVE TEMPERATURE GUIDANCE LOOKS REASONABLE WITH ONLY VERY MINOR ADJUSTMENTS./40/ REST OF THE PREVIOUS DISCUSSION HEADING INTO THE WEEKEND...HIGH PRESSURE SETTLES OVER THE AREA SATURDAY AND KEEPS THE REGION DRY THROUGH EARLY NEXT WEEK. THE GFS REMAINS A LITTLE FASTER IN THE EURO WITH BRINGING THE RAIN BACK INTO THE AREA. STILL THINKING IT WILL BE TUESDAY BEFORE SHOWERS MOVE BACK INTO THE CWA. ADJUSTED THE POPS DOWN SLIGHTLY FOR MONDAY AND KEPT THE BEST RAIN CHANCES MONDAY AFTERNOON INTO THE EVENING. THE WET PATTERN RETURNS FOR NEXT WEEK. A COLD FRONT DROPS INTO THE AREA AROUND WEDNESDAY. THE CWA WILL BACK INTO THE WARM SECTOR...WITH PLENTY OF WARM AND MOIST AIR AVAILABLE. A SURFACE LOW TRACKS ALONG THE BOUNDARY INTO THE CWA INCREASING RAIN CHANCES FOR MUCH OF NEXT WEEK. TEMPERATURES AND POPS WERE GOOD THROUGH THE WEEK...SO STUCK WITH GUIDANCE. WILL LEAVE THE HWO CLEAR FOR THE EXTENDED./07/ && .AVIATION...SKY CONDITIONS WILL VARY THROUGH THE LATE AFTERNOON AND EVENING HOURS. GENERALLY VFR CONDITIONS WITH CEILINGS ABOVE 3000 FT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL TRACK EAST ACROSS THE REGION. IFR CONDITIONS WILL PREVAIL IN LOCAL DOWNPOURS... MAINLY W PORTIONS. EXPECT ISOLATED ACTIVITY TO CONTINUE THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. IFR-MVFR STRATUS CEILINGS WILL PREVAIL PRIOR TO DAWN THROUGH WEDNESDAY MORNING. SOME LIGHT TO MODERATE FOG WILL DEVELOP AFTER MIDNIGHT THROUGH MID MORNING WEDNESDAY. MVFR CEILINGS SHOULD RESUME 15-17Z. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 87 66 85 / 33 28 35 35 MERIDIAN 67 89 66 86 / 33 39 27 43 VICKSBURG 69 89 66 86 / 33 22 35 18 HATTIESBURG 68 89 69 86 / 29 37 38 53 NATCHEZ 68 87 67 87 / 45 30 35 30 GREENVILLE 70 86 66 85 / 22 21 19 11 GREENWOOD 69 88 66 85 / 25 32 20 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 26, 2:28 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT TUE MAY 26 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND WEDNESDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS UP TO 40 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, May 26, 3:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT TUE MAY 26 2009 MSZ034-035-041-262100- WASHINGTON MS-HUMPHREYS MS-SHARKEY MS- 328 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DELTA CITY AT 329 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN SHARKEY...WEST CENTRAL HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 30 min |
| May 26, 6:41 PM CDT | Flash Flood Warning | JAN | Bolivar | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.